Alert archive / Oklahoma / Special Weather Statements in 2014
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 9, 2014, 5:58 PM CDT for Choctaw County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2014, 5:58 PM CDT (22:58 UTC)
- Expired
- Aug 9, 2014, 6:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 163 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1841 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
891
WWUS84 KTSA 092258
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
558 PM CDT SAT AUG 9 2014
OKZ049-053-092345-
CHOCTAW OK-PUSHMATAHA OK-
558 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
EASTERN CHOCTAW AND SOUTHERN PUSHMATAHA
AT 558 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF CORINNE...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SAWYER...FORT TOWSON...SWINK...
SOBOL...HUSKEY...FALLON...APPLE...CORINNE...OLETA...HUGO LAKE STATE
PARK AND RAYMOND GARY STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3402 9548 3421 9541 3422 9515 3422 9514
3398 9515 3394 9516 3395 9522 3393 9524
3390 9524 3388 9526
TIME...MOT...LOC 2258Z 297DEG 20KT 3413 9532
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:31 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 9, 3:31 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 331 PM CDT SAT AUG 9 2014 .DISCUSSION... YET ANOTHER EXTENSIVE AREA OF MORNING INTO EARLY AFTERNOON CONVECTION HAS MOVED THRU THE REGION...LEAVING AN OUTFLOW BOUNDARY ACROSS SOUTHEAST OKLAHOMA. ONCE THE MCS CLEARS NW AR...THE BEST CHANCE FOR AFTERNOON STORMS WILL BE DOWN NEAR THE BOUNDARY OVER SOUTHEAST OKLAHOMA. FOR TONIGHT...THE LATEST LOCAL WRF AND OPERATIONAL NAM SUGGEST REDEVELOPMENT MAINLY AFTER MIDNIGHT NORTH OF THE BOUNDARY ACROSS NE/E CNTRL OK DOWN INTO W CNTRL/NW AR. CONFIDENCE IS NOT OVERLY HIGH HOWEVER. A WEAK DISTURBANCE WILL TRACK SOUTHEAST ACROSS THE PLAINS SUNDAY/SUNDAY NIGHT ON THE WESTERN SIDE OF A DEVELOPING UPPER TROUGH OVER THE GREAT LAKES. HIGHER POPS WILL BE KEPT IN THE EAST/NORTHEAST. CONCOMITANT COLD FRONT WILL CLEAR US OUT GOING INTO MONDAY...WITH VERY NICE WEATHER FOR AUGUST COMING UP FOR TUESDAY AND WEDNESDAY. TEMPERATURES WILL GRADUALLY MODERATE AND THE MOISTURE WILL SLOWLY RETURN FOR THE LATTER PART OF THE WEEK AND WEEKEND. CHANCES FOR RAIN/STORMS DO NOT LOOK VERY GOOD AT THIS POINT HOWEVER...SO WILL KEEP THE MAJORITY OF THIS PERIOD DRY. LACY && .PRELIMINARY POINT TEMPS/POPS... TUL 73 93 72 89 / 50 30 30 10 FSM 74 94 74 92 / 50 40 40 10 MLC 74 96 73 92 / 40 20 30 10 BVO 70 92 70 89 / 50 40 30 10 FYV 69 89 68 87 / 50 40 40 10 BYV 68 89 69 86 / 50 40 40 20 MKO 72 93 72 89 / 50 30 40 10 MIO 70 91 70 88 / 50 40 40 10 F10 73 94 72 90 / 40 30 30 10 HHW 74 97 74 95 / 20 10 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....30
Hazardous weather outlook, Aug 9, 5:17 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
517 PM CDT SAT AUG 9 2014
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
517 PM CDT SAT AUG 9 2014
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...LATE THIS AFTERNOON...THIS EVENING AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA...WITH ADDITIONAL CHANCES EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING AND TONIGHT.
ONSET...ONGOING.
FLASH FLOOD.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...FAR SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
A WEAK FRONTAL BOUNDARY REMAINED NEARLY STATIONARY ACROSS
SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON. ALONG
THE BOUNDARY...SCATTERED SHOWERS AND THUNDERSTORMS HAD
DEVELOPED...WITH THE STRONGER STORMS OCCURRING OVER FAR SOUTHEAST
OKLAHOMA LATE THIS AFTERNOON. DAYTIME HEATING AND INSTABILITY NEAR
THE FRONT WILL CONTINUE TO CREATE THE POTENTIAL FOR THESE STORMS
TO BECOME STRONG TO SEVERE WITH DAMAGING WINDS BEING THE MAIN
HAZARD. SLOW STORM MOVEMENT WILL ALLOW FOR PERIODS OF HEAVY
RAINFALL WHICH COULD CREATE FLASH FLOODING CONDITIONS. FOR
LOCATIONS ACROSS FAR SOUTHEAST OKLAHOMA THAT HAVE NOT RECEIVED
RAINFALL...HEAT INDICES IN THE RANGE OF 100 TO NEAR 105 DEGREES
WILL REMAIN POSSIBLE INTO THE EVENING HOURS.
ADDITIONAL THUNDERSTORM CHANCES WILL REMAIN POSSIBLE THIS EVENING
AND OVERNIGHT TONIGHT AS THE BOUNDARY REMAINS OVER THE REGION.
THIS WILL CONTINUE A LIMITED SEVERE POTENTIAL ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS WITH DAMAGING WIND BEING THE MAIN
HAZARD.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY THROUGH FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
CONDITIONS ARE EXPECTED TO REMAIN NEARLY UNCHANGED SUNDAY AS THE
FRONTAL BOUNDARY CONTINUES TO HOLD OVER THE REGION. THIS WILL
ALLOW FOR THUNDERSTORM CHANCES AND DANGEROUS HEAT POTENTIAL TO
CONTINUE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. DAYTIME
HEATING AND INSTABILITY OVER THE REGION COULD CREATE A LIMITED
SEVERE WEATHER POTENTIAL.
A MORE DEFINED DISTURBANCE WITH AN ASSOCIATED COLD FRONT IS
FORECAST TO MOVE INTO THE REGION MONDAY WHICH SHOULD FINALLY PUSH
OUT THE WEAK BOUNDARY THAT HAS REMAINED OVER THE REGION.
THUNDERSTORM CHANCES WILL CONTINUE TO BE POSSIBLE AS THIS NEXT
COLD FRONT MOVES THROUGH MONDAY. AHEAD OF THE COLD FRONT
MONDAY...DANGEROUS HEAT WILL AGAIN BE POSSIBLE OVER FAR SOUTHEAST
OKLAHOMA. IN THE WAKE OF THE COLD FRONT...COOLER AND DRIER
CONDITIONS WILL BE POSSIBLE INTO THE SECOND HALF OF NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Aug 9, 3:19 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM DOWNBURST 2 W CAMERON 35.13N 94.57W
08/09/2014 LE FLORE OK EMERGENCY MNGR
HALF OF A MILE STRETCH ALONG HIGHWAY 112 WITH MULTIPLE
TREES AND POWER LINES DOWN.
&&
PBSSpecial weather statement, Aug 9, 4:41 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT SAT AUG 9 2014
OKZ049-053-092215-
CHOCTAW OK-PUSHMATAHA OK-
441 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHWESTERN CHOCTAW AND SOUTHWESTERN PUSHMATAHA
AT 442 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF EUBANKS TO 10 MILES SOUTHWEST OF
KELLOND...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...MOYERS...KOSOMA...KELLOND...EUBANKS AND
DUNBAR.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3412 9595 3413 9596 3416 9594 3417 9578
3444 9579 3451 9575 3452 9568 3449 9550
3409 9569
TIME...MOT...LOC 2142Z 276DEG 14KT 3443 9567 3419 9578Special weather statement, Aug 9, 4:42 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
442 PM CDT SAT AUG 9 2014
OKZ053-092215-
CHOCTAW OK-
442 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL CHOCTAW
AT 443 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF GAY TO 12 MILES SOUTHWEST OF GAY...
MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...HUGO...GAY...GOODLAND AND SOPER.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3387 9584 3389 9587 3405 9574 3403 9548
3391 9555 3393 9559 3390 9563 3390 9567
3388 9569 3389 9575 3386 9577
TIME...MOT...LOC 2143Z 236DEG 3KT 3395 9570 3385 9579Special weather statement, Aug 9, 4:59 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
459 PM CDT SAT AUG 9 2014
OKZ049-053-092230-
CHOCTAW OK-PUSHMATAHA OK-
459 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHERN CHOCTAW AND SOUTHERN PUSHMATAHA
AT 459 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF KENT TO 2 MILES SOUTHEAST OF
CLOUDY...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MESSER...KENT...SOBOL...SPEER...
APPLE...ANTLERS...CORINNE...DELA...RATTAN...CLOUDY...OLETA AND
KELLOND.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3416 9583 3417 9578 3423 9578 3443 9505
3442 9504 3424 9504 3424 9505 3424 9514
3417 9514 3403 9566
TIME...MOT...LOC 2159Z 321DEG 18KT 3415 9572 3428 9524Special weather statement, Aug 9, 5:32 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
532 PM CDT SAT AUG 9 2014
OKZ049-053-092300-
CHOCTAW OK-PUSHMATAHA OK-
532 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHEASTERN CHOCTAW AND SOUTHERN PUSHMATAHA
AT 532 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER APPLE...MOVING
SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...FORT TOWSON...SWINK...MESSER...SOBOL...APPLE...
CORINNE...RATTAN...OLETA...HUGO LAKE STATE PARK AND RAYMOND GARY
STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3407 9553 3424 9547 3420 9514 3400 9515
3395 9516
TIME...MOT...LOC 2232Z 298DEG 21KT 3413 9539Special weather statement, Aug 9, 5:58 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
558 PM CDT SAT AUG 9 2014
OKZ049-053-092345-
CHOCTAW OK-PUSHMATAHA OK-
558 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
EASTERN CHOCTAW AND SOUTHERN PUSHMATAHA
AT 558 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF CORINNE...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SAWYER...FORT TOWSON...SWINK...
SOBOL...HUSKEY...FALLON...APPLE...CORINNE...OLETA...HUGO LAKE STATE
PARK AND RAYMOND GARY STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3402 9548 3421 9541 3422 9515 3422 9514
3398 9515 3394 9516 3395 9522 3393 9524
3390 9524 3388 9526
TIME...MOT...LOC 2258Z 297DEG 20KT 3413 9532The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:03 PM CDT | Special Weather Statement | TSA | Ottawa | 42 min |
| Aug 8, 7:19 PM CDT | Special Weather Statement | TSA | LeFlore | 26 min |
| Aug 8, 7:20 PM CDT | Special Weather Statement | TSA | Pushmataha | 25 min |
| Aug 8, 7:28 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 47 min |
| Aug 8, 7:39 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 51 min |
| Aug 8, 7:41 PM CDT | Special Weather Statement | TSA | LeFlore | 34 min |
| Aug 8, 7:56 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 37 min |
| Aug 8, 8:05 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 40 min |
| Aug 8, 8:08 PM CDT | Special Weather Statement | TSA | LeFlore | 37 min |
| Aug 8, 8:22 PM CDT | Special Weather Statement | TSA | Choctaw | 38 min |
| Aug 8, 8:49 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 41 min |
| Aug 8, 8:53 PM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| Aug 8, 9:38 PM CDT | Special Weather Statement | TSA | LeFlore | 37 min |
| Aug 9, 8:43 AM CDT | Special Weather Statement | TSA | Pawnee | 32 min |
| Aug 9, 9:10 AM CDT | Special Weather Statement | TSA | Pawnee | 50 min |
| Aug 9, 9:51 AM CDT | Areal Flood Advisory | TSA | Pawnee | 114 min |
| Aug 9, 10:39 AM CDT | Special Weather Statement | TSA | Creek | 36 min |
| Aug 9, 1:43 PM CDT | Special Weather Statement | TSA | Adair, LeFlore | 62 min |
| Aug 9, 2:24 PM CDT | Special Weather Statement | TSA | Pushmataha | 36 min |
| Aug 9, 3:25 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg, Pushmataha | 2 hr |
| Aug 9, 4:41 PM CDT | Special Weather Statement | TSA | Atoka | 34 min |
| Aug 9, 4:42 PM CDT | Special Weather Statement | TSA | Choctaw | 33 min |
| Aug 9, 4:59 PM CDT | Special Weather Statement | TSA | Pushmataha | 31 min |
| Aug 9, 5:32 PM CDT | Special Weather Statement | TSA | Choctaw | 28 min |
| Aug 9, 2:27 PM CDT | Special Weather Statement | TSA | Carroll, Franklin, Madison | 63 min |
| Aug 9, 2:47 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 28 min |
Nearby
Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.